The majorization approach to multidimensional scaling for Minkowski distances

Authors

P. Groenen, R. Mathar, W. Heiser,

Abstract

        The majorization method for multidimensional scaling with Kruskal's stress has been limited to Euclidean distances only. Here we extend the majorization algorithm to deal with Minkowski distances with 1 <= p <= 2 and suggest an algorithm that is partially based on majorization for p outside this range. We give some convergence proofs and extend the zero distance theorem of De Leeuw (1984) to Minkowski distances with p > 1.

BibTEX Reference Entry 

@article{GrMaHe95,
	author = {Patrick Groenen and Rudolf Mathar and Willem Heiser},
	title = "The majorization approach to {M}ultidimensional {S}caling for {M}inkowski distances",
	pages = "3-19",
	journal = "Journal of Classification",
	volume = "12",
	number = "1",
	year = 1995,
	}

Downloads

 Download bibtex-file

Sorry, this paper is currently not available for download.